MAUDE Adverse Event Report: BIO-DETEK INCORPORATED PRO PADZ; DEFIB/PACING ELECTRODE

BIO-DETEK INCORPORATED PRO PADZ; DEFIB/PACING ELECTRODE
Model Number 8900-4006
Medical Device Problem Codes Sparking (2595); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zoll medical corporation has not received the product for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that while attempting to cardiovert a patient (age & gender unknown), there was a spark seen from the electrode pads and after removing the electrode pads, burns of an unknown degree were found on the patient.Complainant did not indicate that there was any adverse effect to the patient due to the reported malfunction.Please reference medwatch report number 1218058-2025-00032 and 1218058-2025-00035 for similar reports from the same customer.
 
Additional Manufacturer Narrative
The customer was contacted for return of the suspect product.The product has not been returned to zoll for evaluation.The customer reported increased sparks and patient burns during cardioversion.Burns may result from high patient impedance due to poor skin prep, incorrect electrode use, or improper handling.The propadz instruction for use (ifu) warns that excessive hair, poor adherence, or air under the electrode can cause arcing and burns.Cardioversion may also cause reddening from hyperemia, which can resemble a burn.The customer did not respond, and neither the electrode nor the device was returned.A dhr review for pro-padz (8900-4005) lot 0125 found no abnormalities.No trend associated with similar reports.

Brand Name
PRO PADZ
Common Device Name
DEFIB/PACING ELECTRODE
Manufacturer (Section D)
BIO-DETEK INCORPORATED
525 narragansett park drive
pawtucket RI 02861
Manufacturer Contact
tina lombari
525 narragansett park drive
pawtucket, RI 02861
4017291400
MDR Report Key21515631
Report Number1218058-2025-00034
Device Sequence Number12767538
Product Code MKJ
UDI-Device Identifier00847946016661
UDI-Public(01)00847946016661(17)260101(10)0125
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P160022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date01/01/2026
Device Model Number8900-4006
Device Lot Number0125
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown